Alert archive / Iowa / River Flood Warnings in 2025

River Flood Warning 2, NWS Des Moines, IA

June 16, 2025Black Hawk County, Bremer County, Butler County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 16, 2025, 9:53 PM CDT for Black Hawk County, Bremer County, Butler County, Iowa. It took effect at Jun 17, 2025, 11:40 PM CDT. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Jun 16, 2025, 9:53 PM CDT (02:53 UTC)
In effect from
Jun 17, 2025, 11:40 PM CDT
Expired
Jun 20, 2025, 1:00 PM CDT
In force
61 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA

The radar

The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shell Rock River at Shell Rock (SHRI4). The gauge peaked at 12.30 ft at Jun 21, 2025, 1:00 PM CDT.

actionminormoderate1012141606/1706/1806/1906/2006/21
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05462000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

515 
WGUS43 KDMX 170253
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
953 PM CDT Mon Jun 16 2025

...The National Weather Service in Des Moines IA has issued a Flood 
Warning for the following rivers in Iowa...

  Winnebago River at Mason City affecting Worth, Cerro Gordo and 
  Floyd Counties.

  Shell Rock River at Shell Rock affecting Black Hawk, Butler and 
  Bremer Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC033-067-195-180300-
/O.NEW.KDMX.FL.W.0001.250617T1400Z-250620T0000Z/
/MCWI4.1.ER.250617T1400Z.250618T1200Z.250619T1800Z.NO/
953 PM CDT Mon Jun 16 2025

...FLOOD WARNING IN EFFECT FROM TUESDAY MORNING TO THURSDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...The Winnebago River at Mason City, or from Beaver Creek 
  near Fertile to the Shell Rock River near Rockford.

* WHEN...From Tuesday morning to Thursday evening.

* IMPACTS...At 11.0 feet, Sandbagging occurs on the dike from 12th 
  St NE to Carolina St.

* ADDITIONAL DETAILS...
  - At 9:15 PM CDT Monday the stage was 9.1 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 10.8 feet Wednesday
    morning. It will then fall below flood stage early Thursday
    afternoon.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

IAC013-017-023-180300-
/O.NEW.KDMX.FL.W.0002.250618T0440Z-250620T1800Z/
/SHRI4.1.ER.250618T0440Z.250618T1800Z.250620T1200Z.NO/
953 PM CDT Mon Jun 16 2025

...FLOOD WARNING IN EFFECT FROM TUESDAY EVENING TO EARLY FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...From Tuesday evening to early Friday afternoon.

* IMPACTS...At 12.5 feet, Seepage occurs in several basements close 
  to the river.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Monday the stage was 10.1 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow evening to a crest of 12.7 feet early Wednesday
    afternoon. It will then fall below flood stage Friday
    morning.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

Ansorge
6 follow-up statements
595 
WGUS83 KDMX 170834
FLSDMX

Flood Statement
National Weather Service Des Moines IA
334 AM CDT Tue Jun 17 2025

...The Flood Warning continues for the following rivers in Iowa...

  Winnebago River at Mason City affecting Cerro Gordo, Worth and 
  Floyd Counties.

  Shell Rock River at Shell Rock affecting Black Hawk, Bremer and 
  Butler Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC033-067-195-180845-
/O.EXT.KDMX.FL.W.0001.250617T1747Z-250620T0000Z/
/MCWI4.1.ER.250617T1747Z.250618T1200Z.250619T1800Z.NO/
334 AM CDT Tue Jun 17 2025

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO THURSDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...The Winnebago River at Mason City, or from Beaver Creek 
  near Fertile to the Shell Rock River near Rockford.

* WHEN...From this afternoon to Thursday evening.

* IMPACTS...At 11.0 feet, Sandbagging occurs on the dike from 12th 
  St NE to Carolina St.

* ADDITIONAL DETAILS...
  - At 2:45 AM CDT Tuesday the stage was 9.2 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 10.8 feet tomorrow morning. It
    will then fall below flood stage early Thursday afternoon.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

IAC013-017-023-180845-
/O.EXT.KDMX.FL.W.0002.250618T0338Z-250620T1800Z/
/SHRI4.1.ER.250618T0338Z.250618T1800Z.250620T1200Z.NO/
334 AM CDT Tue Jun 17 2025

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...From this evening to early Friday afternoon.

* IMPACTS...At 12.5 feet, Seepage occurs in several basements close 
  to the river.

* ADDITIONAL DETAILS...
  - At 2:45 AM CDT Tuesday the stage was 10.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 12.7 feet early tomorrow
    afternoon. It will then fall below flood stage Friday
    morning.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

DMD
351 
WGUS83 KDMX 171722
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1222 PM CDT Tue Jun 17 2025

...The Flood Warning continues for the following rivers in Iowa...

  Winnebago River at Mason City affecting Floyd, Cerro Gordo and 
  Worth Counties.

  Shell Rock River at Shell Rock affecting Black Hawk, Butler and 
  Bremer Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC013-017-023-181730-
/O.EXT.KDMX.FL.W.0002.250618T0600Z-250619T1800Z/
/SHRI4.1.ER.250618T0600Z.250618T1200Z.250619T1200Z.NO/
1222 PM CDT Tue Jun 17 2025

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY THURSDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...From late tonight to early Thursday afternoon.

* IMPACTS...At 12.0 feet, Water affects S Prairie St.

* ADDITIONAL DETAILS...
  - At 11:45 AM CDT Tuesday the stage was 11.2 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 12.1 feet tomorrow
    morning. It will then fall below flood stage Thursday
    morning.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

IAC033-067-195-181730-
/O.EXT.KDMX.FL.W.0001.250618T0900Z-250619T1800Z/
/MCWI4.1.ER.250618T0900Z.250618T1800Z.250619T1200Z.NO/
1222 PM CDT Tue Jun 17 2025

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY THURSDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...The Winnebago River at Mason City, or from Beaver Creek 
  near Fertile to the Shell Rock River near Rockford.

* WHEN...From late tonight to early Thursday afternoon.

* IMPACTS...At 10.0 feet, Widespread flooding occurs at city parks. 
  Water reaches the underside of the 12th St NE bridge at the piers.

* ADDITIONAL DETAILS...
  - At 11:45 AM CDT Tuesday the stage was 9.1 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 10.3 feet early tomorrow
    afternoon. It will then fall below flood stage Thursday
    morning.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

Jimenez
321 
WGUS83 KDMX 172008
FLSDMX

Flood Statement
National Weather Service Des Moines IA
308 PM CDT Tue Jun 17 2025

...The Flood Warning continues for the following rivers in Iowa...

  Winnebago River at Mason City affecting Floyd, Cerro Gordo and 
  Worth Counties.

  Shell Rock River at Shell Rock affecting Black Hawk, Butler and 
  Bremer Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC013-017-023-182015-
/O.CON.KDMX.FL.W.0002.250618T0600Z-250619T1800Z/
/SHRI4.1.ER.250618T0600Z.250618T1200Z.250619T1200Z.NO/
308 PM CDT Tue Jun 17 2025

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO EARLY 
THURSDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...From late tonight to early Thursday afternoon.

* IMPACTS...At 12.0 feet, Water affects S Prairie St.

* ADDITIONAL DETAILS...
  - At 1:45 PM CDT Tuesday the stage was 11.4 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 12.1 feet tomorrow
    morning. It will then fall below flood stage Thursday
    morning.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

IAC033-067-195-182015-
/O.CON.KDMX.FL.W.0001.250618T0900Z-250619T1800Z/
/MCWI4.1.ER.250618T0900Z.250618T1800Z.250619T1200Z.NO/
308 PM CDT Tue Jun 17 2025

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO EARLY 
THURSDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...The Winnebago River at Mason City, or from Beaver Creek 
  near Fertile to the Shell Rock River near Rockford.

* WHEN...From late tonight to early Thursday afternoon.

* IMPACTS...At 10.0 feet, Widespread flooding occurs at city parks. 
  Water reaches the underside of the 12th St NE bridge at the piers.

* ADDITIONAL DETAILS...
  - At 2:30 PM CDT Tuesday the stage was 8.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 10.3 feet early tomorrow
    afternoon. It will then fall below flood stage Thursday
    morning.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

Jimenez
052 
WGUS83 KDMX 180237
FLSDMX

Flood Statement
National Weather Service Des Moines IA
937 PM CDT Tue Jun 17 2025

...The Flood Warning is extended for the following rivers in Iowa...

  Winnebago River at Mason City affecting Cerro Gordo, Worth and 
  Floyd Counties.

  Shell Rock River at Shell Rock affecting Butler, Bremer and Black 
  Hawk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC013-017-023-190245-
/O.EXT.KDMX.FL.W.0002.250618T1200Z-250620T0000Z/
/SHRI4.1.ER.250618T1200Z.250618T1800Z.250619T1800Z.NO/
937 PM CDT Tue Jun 17 2025

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY MORNING TO THURSDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...From Wednesday morning to Thursday evening.

* IMPACTS...At 12.0 feet, Water affects S Prairie St.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Tuesday the stage was 11.7 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 12.1 feet early tomorrow
    afternoon. It will then fall below flood stage early Thursday
    afternoon.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

IAC033-067-195-190245-
/O.EXT.KDMX.FL.W.0001.250619T0300Z-250620T0600Z/
/MCWI4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 PM CDT Tue Jun 17 2025

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY EVENING TO EARLY 
FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...The Winnebago River at Mason City, or from Beaver Creek 
  near Fertile to the Shell Rock River near Rockford.

* WHEN...From Wednesday evening to early Friday morning.

* IMPACTS...At 10.0 feet, Widespread flooding occurs at city parks. 
  Water reaches the underside of the 12th St NE bridge at the piers.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Tuesday the stage was 8.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow evening to a crest of 10.2 feet Thursday
    morning. It will then fall below flood stage Thursday
    evening.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

Fowle
370 
WGUS83 KDMX 180910
FLSDMX

Flood Statement
National Weather Service Des Moines IA
410 AM CDT Wed Jun 18 2025

...The Flood Warning is extended for the following rivers in Iowa...

  Shell Rock River at Shell Rock affecting Butler, Bremer and Black 
  Hawk Counties.

...The Flood Warning continues for the following rivers in Iowa...

  Winnebago River at Mason City affecting Cerro Gordo, Worth and 
  Floyd Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC013-017-023-190915-
/O.EXT.KDMX.FL.W.0002.250618T2100Z-250620T0000Z/
/SHRI4.1.ER.250618T2100Z.250619T0000Z.250619T1800Z.NO/
410 AM CDT Wed Jun 18 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...From this afternoon to tomorrow evening.

* IMPACTS...At 12.0 feet, Water affects S Prairie St.

* ADDITIONAL DETAILS...
  - At 2:45 AM CDT Wednesday the stage was 11.8 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 12.0 feet this evening. It
    will then fall below flood stage early tomorrow afternoon.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

IAC033-067-195-190915-
/O.CON.KDMX.FL.W.0001.250619T0300Z-250620T0600Z/
/MCWI4.1.ER.250619T0300Z.250619T1200Z.250620T0000Z.NO/
410 AM CDT Wed Jun 18 2025

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO EARLY FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...The Winnebago River at Mason City, or from Beaver Creek 
  near Fertile to the Shell Rock River near Rockford.

* WHEN...From this evening to early Friday morning.

* IMPACTS...At 10.0 feet, Widespread flooding occurs at city parks. 
  Water reaches the underside of the 12th St NE bridge at the piers.

* ADDITIONAL DETAILS...
  - At 3:30 AM CDT Wednesday the stage was 8.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 10.2 feet tomorrow morning.
    It will then fall below flood stage tomorrow evening.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

DMD
698 
WGUS83 KDMX 181619
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1119 AM CDT Wed Jun 18 2025

...The Flood Warning is cancelled for the following rivers in Iowa...

  Winnebago River at Mason City affecting Floyd, Cerro Gordo and 
  Worth Counties.

  Shell Rock River at Shell Rock affecting Bremer, Black Hawk and 
  Butler Counties.

IAC013-017-023-181730-
/O.CAN.KDMX.FL.W.0002.250618T2100Z-250618T1619Z/
/SHRI4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 AM CDT Wed Jun 18 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Shell Rock River at Shell Rock, or from Flood Creek near 
  Clarksville to the Cedar River.

* ADDITIONAL DETAILS...
  - At 10:45 AM CDT Wednesday the stage was 11.9 feet.
  - Forecast...The river is expected to rise to a crest of 11.9
    feet this afternoon.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

IAC033-067-195-181730-
/O.CAN.KDMX.FL.W.0001.250619T0300Z-250618T1619Z/
/MCWI4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 AM CDT Wed Jun 18 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Winnebago River at Mason City, or from Beaver Creek near 
  Fertile to the Shell Rock River near Rockford.

* ADDITIONAL DETAILS...
  - At 10:45 AM CDT Wednesday the stage was 8.4 feet.
  - Forecast...The river is expected to rise to a crest of 8.7
    feet Friday evening.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

Jimenez

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 16, 6:31 PM CDT, 3 hours 22 minutes earlier. Its key messages:

  • Scattered strong to severe thunderstorms this evening. Damaging wind gust and hail are the main hazards.
  • Periods with thunderstorms, some strong will continue into Tuesday night and early Wednesday.
  • Areas with heavy rainfall also likely through Wednesday with the focus shifting south into central and southern Iowa.
  • Turning hot and humid late week and into the weekend.
Area forecast discussion, Jun 16, 6:31 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
631 PM CDT Mon Jun 16 2025

...Updated for the 00z Aviation Discussion...

.KEY MESSAGES...

- Scattered strong to severe thunderstorms this evening.
  Damaging wind gust and hail are the main hazards.

- Periods with thunderstorms, some strong will continue into
  Tuesday night and early Wednesday.

- Areas with heavy rainfall also likely through Wednesday with
  the focus shifting south into central and southern Iowa.

- Turning hot and humid late week and into the weekend.

&&

.DISCUSSION...
Issued at 243 PM CDT Mon Jun 16 2025

Storms are still ongoing over parts of the northeast county warning
area including near Waterloo. This convection has been moving slowly
east/southeast since earlier this morning as it fired along an
outflow boundary from overnight storms. A few of the storms have
been strong and near severe and they are beginning to have stronger
cold pools associated with them, as indicated by the the 20+ degree
drop in temperatures. Wind gusts have responded as well with a few
gusts of 40 to 55 mph now being recorded. These storms have also
produced rainfall amounts of 1-2 inches. A pseudo boundary has setup
also as a result of the storms with south/southwest wind and
temperatures in the mid 80s mainly south of Highway 20 to near
Waterloo to Fort Dodge then arcing northwest into Minnesota.

The convective allowing models (CAMs) have not performed well today
and outside the HiRes ARW, the remainder of the CAMs have combined
for a near zero batting average on this mornings convection and the
new convection firing over southeast South Dakota along the primary
cold front. The lack of consistency with the CAMs and the turned
over air north and the pseudo boundary a bit south, the confidence
on the evolution of storms going into this evening is lower than
normal. Once potential outcome is the storms over southeast South
Dakota become rooted and then travel southeast along the pseudo
boundary where and instability axis is situated and eventually move
into central Iowa this evening. Otherwise, it could be a waiting
game for the development of an MCS over Nebraska mid to late
evening, though that system should turn southeast. The main cold
front will move into Iowa tonight and stall somewhere over central
Iowa. That will eventually become the focus for storm development
overnight or through the day Tuesday. The triple point will move
into should move into south central Iowa late Tuesday into Tuesday
night which may bring the tornado threat into the state.

Heavy rain potential will remain through Wednesday. The strongest
moisture advection will remain just south of Iowa but PWATs in
excess of 2" will be over Iowa at times from late Tuesday into early
Wednesday. Warm cloud depths by Tuesday night will be approaching 13
kft so efficient warm rain processes and slow storm motions will
lead to areas with heavy rainfall. At this point, much of the heavy
rain has been over northern Iowa. That focus should shift south into
central and southern Iowa. Will continue to monitor the situation as
several streams are running above normal.

After the short wave passage on Wednesday, 500 mb heights will be on
the increase and a transition to a very warm and humid pattern will
occur. High temperatures in the 90s with dew points in the 70s at
times will be the warmest weather so far this year. Eventually the
upper flow will undergo another transition late weekend into early
next week with a large upper high developing to the east and and
upper low to the west and southwest upper flow into Iowa. One period
to watch is Thursday night as this transition occurs as an MCS could
develop over Minnesota and drop southeast into Iowa. Otherwise, the
next convective chances, barring the presence of a stout enhanced
mixed layer (EML), will be next week, which may be stormy at times
after a lull late week and into the weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 631 PM CDT Mon Jun 16 2025

Lower confidence forecast with guidance not handling the current
picture well, but in the near term have timed out storms to FOD
as well as MCW with a PROB30 for storm potential. Will have to
monitor trends through the evening and make AMD as needed.
An uptick in shower and storm chances is expected Tuesday
afternoon and for now have advertised as prolonged SHRA/TSRA at
the terminals.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Donavon
AVIATION...Ansorge
Hazardous weather outlook, Jun 16, 4:04 AM CDT, 17 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
404 AM CDT Mon Jun 16 2025

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-170915-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
404 AM CDT Mon Jun 16 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Scattered thunderstorms are expected again today, with stronger
and more widespread storms during the afternoon and evening. Some
storms this afternoon and evening may be severe, with hail,
damaging winds, and tornadoes all possible. Localized heavy rain
may also lead to ponding of water.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Severe storms are again possible on Tuesday, with gusty winds, hail,
and tornadoes possible. Heavy rainfall is also expected, which
will add the potential for flash flooding and river rises.

Additional rounds of storms are expected through the week. Details
on these later storms will become clear er in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Local storm report, Jun 16, 6:42 PM CDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
642 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Hail             Pomeroy                 42.55N 94.68W
06/16/2025  E0.75 Inch       Calhoun            IA   Trained Spotter

&&

Ansorge
Local storm report, Jun 16, 7:19 PM CDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
719 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     Tstm Wnd Gst     4 SW Moorland           42.40N 94.34W
06/16/2025  M59 MPH          Webster            IA   Public

            Personal weather station gusted to 59 mph as
            the gust front moved through.

&&

Dodson
Special weather statement, Jun 16, 8:04 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Des Moines IA
804 PM CDT Mon Jun 16 2025

IAZ035-036-045>048-057>060-070>072-170145-
Guthrie IA-Boone IA-Story IA-Polk IA-Carroll IA-Madison IA-Cass IA-
Hamilton IA-Audubon IA-Webster IA-Greene IA-Adair IA-Dallas IA-
804 PM CDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT POLK...SOUTHERN STORY...NORTHERN
MADISON...SOUTHEASTERN WEBSTER...AUDUBON...SOUTHWESTERN HAMILTON...
BOONE...NORTHERN ADAIR...SOUTHERN GREENE...NORTHERN CASS...GUTHRIE...
SOUTHEASTERN CARROLL AND DALLAS COUNTIES THROUGH 845 PM CDT...

At 803 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gilbert to near Granger to 5 miles south of
Panora to 9 miles north of Atlantic. Movement was southeast at 50
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Des Moines, Ames, West Des Moines, Ankeny, Urbandale, Johnston,
Clive, Altoona, Waukee, Boone, Pleasant Hill, Grimes, Perry,
Atlantic, Nevada, Jefferson, Adel, Audubon, Guthrie Center, and
Windsor Heights.

This includes the following highways...
 Interstate 35 between mile markers 68 and 72, and between mile
markers 87 and 118.
 Interstate 80 between mile markers 51 and 145.
 Interstate 235 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, south central, southwestern and west central Iowa.

&&

LAT...LON 4150 9513 4151 9504 4160 9504 4160 9509
      4179 9509 4203 9435 4234 9398 4194 9325
      4186 9330 4186 9335 4179 9335 4159 9347
      4151 9379 4150 9379 4135 9428 4134 9514
TIME...MOT...LOC 0103Z 325DEG 44KT 4213 9366 4179 9389 4162 9437 4153
9496

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Fowle
Local storm report, Jun 16, 8:23 PM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
823 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     Tstm Wnd Gst     1 WNW Coon Rapids       41.88N 94.69W
06/16/2025  M60 MPH          Carroll            IA   Public

            Personal weather station gusted to 60 mph.

&&

Dodson
Local storm report, Jun 16, 9:35 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
935 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     Tstm Wnd Dmg     Atlantic                41.40N 95.01W
06/16/2025                   Cass               IA   Law Enforcement

            Strong wind gusts reported in Atlantic, with
            medium to large sized tree branches down
            blocking multiple roads. Pea-sized hail was
            observed at times, with heavy rain causing
            near zero visibility.

&&

Dodson

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:03 PM CDTSevere Thunderstorm WarningDMXAudubon, Boone, Calhoun, Carroll, Crawford, Greene and 2 more57 min
Jun 16, 8:04 PM CDTSpecial Weather StatementDMXAudubon, Boone, Dallas, Guthrie, Polk, Story41 min
Jun 16, 9:04 PM CDTSevere Thunderstorm WarningDMXCass30 min
Jun 16, 9:53 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth69 hr

Nearby

River Flood Warnings in Iowa, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.